Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS State College, PA

July 3, 2012Adams County, Franklin County, Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2012, 6:00 PM EDT for Adams County, Franklin County, Fulton County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 6:00 PM EDT (22:00 UTC)
Expired
Jul 3, 2012, 7:00 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Franklin County, PA, Fulton County, PA

The radar

The Sterling radar (KLWX), 98 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:22 PM EDTTSTM WND DMGGreencastle, PATREES DOWN...TREE ON WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS51 KCTP 032200
SVRCTP
PAC001-055-057-032300-
/O.NEW.KCTP.SV.W.0084.120703T2200Z-120703T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR BIG COVE TANNERY...MOVING
  SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MERCERSBURG AND CLAYLICK...
  GREENCASTLE AND MARION...
  WAYNESBORO AND MONT ALTO...
  ROUZERVILLE...
  CARROLL VALLEY...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 11.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3978 7819 3998 7801 3972 7719 3972 7800
TIME...MOT...LOC 2200Z 294DEG 34KT 3985 7795

$$

FORECASTER: DEVOIR
2 follow-up statements
808 
WWUS51 KCTP 032219
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT TUE JUL 3 2012

PAC057-032229-
/O.CAN.KCTP.SV.W.0084.000000T0000Z-120703T2300Z/
FULTON PA-
619 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3978 7783 3984 7777 3972 7719 3973 7786
TIME...MOT...LOC 2219Z 294DEG 34KT 3977 7774

$$

PAC001-055-032300-
/O.CON.KCTP.SV.W.0084.000000T0000Z-120703T2300Z/
ADAMS PA-FRANKLIN PA-
619 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENCASTLE...MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WAYNESBORO...
  ROUZERVILLE...
  CARROLL VALLEY...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3978 7783 3984 7777 3972 7719 3973 7786
TIME...MOT...LOC 2219Z 294DEG 34KT 3977 7774

$$

FORECASTER: DEVOIR
426 
WWUS51 KCTP 032255
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT TUE JUL 3 2012

PAC001-055-032306-
/O.EXP.KCTP.SV.W.0084.000000T0000Z-120703T2300Z/
ADAMS PA-FRANKLIN PA-
655 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 700 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3978 7783 3984 7777 3972 7719 3973 7786
TIME...MOT...LOC 2256Z 294DEG 34KT 3962 7733

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:22 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 3, 5:22 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT TUE JUL 3 2012

.SYNOPSIS...
A WARM FRONT MOVING THROUGH WESTERN PENNSYLVANIA WILL PUSH
NORTH AND EAST ACROSS THE REST OF THE KEYSTONE STATE TONIGHT. A
WEAK COLD FRONT WILL DROP SOUTHWARD FROM THE LOWER GREAT LAKES
INTO CENTRAL PENNSYLVANIA ON THE 4TH. HIGH PRESSURE SHOULD BRING
FAIR BUT CONTINUED HOT WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. A COLD FRONT WILL CROSS THE AREA SOMETIME OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
EARLIER MCC HAS FRACTURED INTO MANY PARTS...AND DISCRETE CELLS NOW
STARTING TO POP UP IN ADVANCE OF THE OLDER CLUSTERS. STABILITY IS
DROPPING OVER THE BULK OF C PA...AND FURTHER DEVELOPMENT IS
EXPECTED TO CONTINUE. SHEAR IS MODERATE BUT NOT STRONG. THEREFORE
SOME STRONGER CELLS ARE LIKELY - ESP IN THE VCNTY OF THE WARM
FRONT WHICH IS CURRENTLY MOVING INTO OUR WRN COS PER DEWPOINTS AND
MORE-SWRLY/BACKING SFC WIND.

BASED ON LATEST RUC/HRRR/NAM...WILL NUDGE POPS UP IN AREAS WHERE
THERE IS HIGH CONFIDENCE OF THESE CLUSTERS MOVING THROUGH. THE
MAIN SHORT WAVE DRIVING THE EVENING STORMS WILL PUSH THROUGH INTO
THE SRN TIER COS BY MIDNIGHT.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/...
THE NEXT UPPER TROUGH ALREADY MOVING INTO LWR ONTARIO COULD RE-
FIRE STORMS IN THE NW LATER THIS EVENING. SO...CHC POPS STILL BE
IN ORDER TO LINGER FOR THE FIRST PART OF THE NIGHT IN THE N AND
MOST/ALL OF THE NIGHT IN THE SOUTH. DRIER AIR WILL MOVE DOWN FROM
THE N LATE TONIGHT AND EARLY IN THE MORNING. THE MSTR FROM PREV
RAIN WILL MOST LIKELY MAKE SOME FOG IN THE MORNING...BUT LOW
CLOUDS NOT LIKELY - EXCEPT IN THE NRN TIER WHERE IT IS MORE-
POSSIBLE.

SFC TROUGH/COLD FRONTAL LOCATION WILL BE DIFFICULT TO PINPOINT WED
AM...BUT MOST LIKELY WILL BE OVER THE AREA SOMEWHERE IN A ROUGHLY
W-E LINE. THIS TROUGH COULD BE THE FOCUS/LIFT FOR MORE
STORMS...BUT COVERAGE OF STORMS SHOULD BE VERY LIMITED AND WORTH
ONLY A 20-30 POP FOR THE AFTN. BY EVENING AND FIREWORKS
TIME...THE FLOW ALOFT IS MUCH MORE NORTHERLY AND SHOULD PUSH ANY
SHOWERS OFF TO THE SOUTH OF C PA BY DINNER TIME.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
BY WED EVE...FLOW ALOFT BECOMES MORE NORTHERLY AND SHOULD PUSH
TROUGH BOUNDARY AND ANY LINGERING ISOLD/SCT TSTMS OFF TO THE
SOUTH. KEPT MENTION OF 20 POPS ACROSS SOUTHERN TIER EARLY WED EVE.

BY THU...RIDGE FLATTENS AND BEGINS TO EXTEND FURTHER EASTWARD INTO
CENTRAL PA. THOUGH AN ISOLATED LATE AFTERNOON/EVE TSTM WILL
BE POSS OFF THE HIGHER TERRAIN IN THE SW...WARMING TEMPS ALOFT
SHOULD KEEP THESE TO A MINIMUM. WITH PLENTY OF SUNSHINE...TEMPS
WILL RISE INTO THE MID 80S TO MID 90S. MORE HOT WEATHER IN STORE
FOR FRI AND SAT...WITH READINGS 10-15F ABOVE NORMAL /AND HEAT
INDICES APPROACHING 100F IN THE SE/. HEAT HEADLINES MAY BE A
POSSIBILITY IF DEWPOINTS INCH CLOSER TO 70F...BUT DEEPEST LOW
LEVEL MOISTURE WILL REMAIN OFF TO OUR WEST. NIGHTS WILL CONTINUE
TO BE QUITE MUGGY AND WARM ACROSS THE SOUTH.

OVER THE WEEKEND...HIGH PRESSURE RIDGE RETROGRADES WESTWARD INTO
THE PLAINS...ALLOWING MID LEVEL TROUGH TO SLOWLY SAG OVER THE
REGION LATE SATURDAY INTO SUNDAY. THIS WILL PUSH A COOL FRONT
THROUGH THE REGION FROM THE NORTH...WHICH WILL BRING RENEWED
CHANCES FOR TSTMS INITIALLY ACROSS THE NORTH LATE SATURDAY...AND
THEN ACROSS PA EARLY SUNDAY. DRY COOLER AIR BEHIND THE FRONT
WILL GRADUALLY WORK IN FROM LATE WEEKEND THROUGH EARLY NEXT
WEEK...BRINGING RELIEF FROM THE SUMMERTIME HEAT...DROPPING TEMPS
BACK TOWARD SEASONAL NORMALS FOR NEXT WEEK.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...

THE LINE OF CONVECTION CONTINUES TO RACE SE ACROSS THE FCST AREA.
TERMINALS IN THE PATH OF THE STORMS HAVE GENERALLY SEEN VIZ DROP
DOWN TO AROUND A MILE WITH 30-40 MPH WIND GUSTS.

THE LINE SHUD BE CLEAR OF THE REGION BY 00Z...BUT MORE CONVECTION
FIRING OVER THE LOWER LAKES WILL KEEP THUNDER A THREAT WELL INTO
THE EVENING HOURS.

LATER TONIGHT...LOW CLOUDS ARE POSSIBLE IN KBFD BUT MOST
LOCATIONS WILL JUST SEE SOME MVFR FOG WITH RESIDUAL MSTR FROM
RAIN. CLEARING LIKELY IN MANY SPOTS WITH DRIER FLOW ALOFT. WINDS
REMAIN SWRLY BUT GO VERY LIGHT OVERNIGHT.

STORMS SHOULD REGENERATE IN THE AFTERNOON TOMORROW AS THE AIRMASS
WILL BE VIRTUALLY THE SAME AS TODAY...EVEN MORE MUGGY. SHORT
RANGE MODELS SUGGEST ACTIVITY MOVES THROUGH BY 00Z...POSSIBLY
LEAVING 4TH OF JULY FIREWORKS UNTOUCHED BY INCLEMENT WEATHER.

OUTLOOK...
THU...AM FOG POSS W MTNS. OTHERWISE VFR.

FRI...VFR.

SAT-SUN...SCT PM TSRA IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...LA CORTE
Hazardous weather outlook, Jul 3, 12:25 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1225 PM EDT TUE JUL 3 2012

PAZ004>006-010-011-017-024-041630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-
1225 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON INTO THE
NIGHT. THE GREATEST THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THE AFTERNOON AND EVENING ON THE 4TH OF JULY. THE PRIMARY HAZARD
WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-033>035-037-041-042-045-053-058-041630-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-COLUMBIA-SCHUYLKILL-
1225 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THE AFTERNOON AND EVENING ON THE 4TH OF JULY. THE PRIMARY HAZARD
WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-046-049>052-056-057-059-063>066-041630-
FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1225 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THE AFTERNOON AND EVENING ON THE 4TH OF JULY. THE PRIMARY HAZARD
WOULD BE DAMAGING WINDS.

IN ADDITION...HEAT INDEX VALUES MAY APPROACH 100 DEGREES FROM
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, Jul 3, 3:23 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE JUL 3 2012

PAZ024-033-032015-
CAMBRIA PA-SOMERSET PA-
323 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND NORTH CENTRAL
SOMERSET COUNTIES...

AT 316 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHWEST OF BELSANO TO ARMAGH TO BOLIVAR...MOVING EAST AT 20
MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT VINTONDALE...CARROLLTOWN...SOUTH
FORK...LORETTO AND WINDBER.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.

LAT...LON 4038 7899 4065 7884 4058 7854 4036 7870
      4017 7889 4023 7911

FORECASTER: DEVOIR
Special weather statement, Jul 3, 4:29 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT TUE JUL 3 2012

PAZ034-032115-
BEDFORD PA-
429 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD COUNTY...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR OGLETOWN...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT NEW PARIS...CESSNA...BEDFORD AND EVERETT.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 137 AND 157...I-99 BETWEEN
MILE MARKERS 0 AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 4009 7873 4020 7868 4004 7828 3984 7847

FORECASTER: DEVOIR
Special weather statement, Jul 3, 4:33 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT TUE JUL 3 2012

PAZ033-034-032130-
BEDFORD PA-SOMERSET PA-
433 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT BERLIN AND HYNDMAN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 112
AND 121.

THIS WILL ALSO IMPACT ROUTE 219.

LAT...LON 3999 7907 4002 7904 3988 7863 3971 7880
      3972 7882

FORECASTER: DEVOIR
Special weather statement, Jul 3, 5:22 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT TUE JUL 3 2012

PAZ034>036-032215-
BEDFORD PA-FRANKLIN PA-FULTON PA-
522 PM EDT TUE JUL 3 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FULTON...NORTHERN
FRANKLIN AND SOUTHERN BEDFORD COUNTIES...

AT 518 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATERFALL TO RAINSBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT FORT LITTLETON...FANNETTSBURG...NEEDMORE AND UPPER
STRASBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 184...I-70 BETWEEN
MILE MARKERS 147 AND 166...I-81 BETWEEN MILE MARKERS 22 AND 23.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 220...ROUTE 522.

LAT...LON 3991 7870 4013 7805 4010 7792 4006 7786
      4009 7784 4000 7752 3977 7819

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:23 PM EDTSpecial Weather StatementCTPCambria52 min
Jul 3, 4:29 PM EDTSpecial Weather StatementCTPBedford46 min
Jul 3, 4:33 PM EDTSpecial Weather StatementCTPSomerset57 min
Jul 3, 5:22 PM EDTSpecial Weather StatementCTPFulton53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.